How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Cat Veterinarian
Category: Cat
Satisfied Customers: 19291
Experience:  DVM, Emergency Veterinarian; BS (Physiology) Michigan State Univ
Type Your Cat Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

Customer: just diagnosed with diabetes-480 blood glucose---12

Customer Question

Customer: just diagnosed with diabetes-480 blood glucose---12 year old birman-last Thursday diagnosed having trouble bringing blood sugar down-which may be I am not getting enough of the insulin in---1unit twice a day- today a couple of times she was walking with her left leg,lifting like she was marching,and then her head went down,her front and one back leg went shift,what do you think is causing this
JA: I'm sorry to hear that. I'll do all I can to help. Did the cat have a fall?
Customer: no,she did not I think perhaps she is not getting all of her insulin do to my giving it and it comes out when I withdraw,probably not getting enough skin in my grab or
JA: The Veterinarian will know what to do. What is the cat's name?
Customer: dickens
JA: Anything else I can tell the Veterinarian before I connect you two?
Customer: i do not think so
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and connect you two.
Submitted: 6 months ago.
Category: Cat
Expert:  Dr. Gary replied 6 months ago.
Hello. Thanks for the question. Sorry about the long wait. It sounds like you're probably not getting her glucose and electrolytes as tightly regulated as we'd like. I'd check some bloodwork as soon as you can, paying special attention to the potassium and phosphorous. That ventral flexion or hanging of the neck is a common sign of low potassium. This is a common occurrence after starting insulin in newly diagnosed diabetics. You'll probably have to leave her on IV fluids for 12-24 hours to correct any electrolyte imbalance. From there, potassium supplement may or may not be needed. Most of the time we can get things back to square one with fluids and then the body maintains from there. On occasion, especially with any kidney impairment, they will go home on oral supplements as well. At the recheck, the vet can watch you give the injections and make sure you're doing it right. It sounds like you're getting the insulin in, especially if the potassium is dropping. I hope this helps, let me know if you have any other questions.
Expert:  Dr. Gary replied 6 months ago.

I'm just following up on our conversation about your pet. How is everything going?

Dr. Gary

Related Cat Questions